Probabilistic evaluation of quantile estimators

Matti Pajari, Maria Tikanmäki, Lasse Makkonen (Corresponding Author)

    Research output: Contribution to journalArticleScientificpeer-review

    Abstract

    The foundations of the criteria to assess the goodness of quantile estimators for continuous random variables are reviewed and the probabilistic justification for a novel bin-criterion is presented. It is shown that the bin-criterion is a more appropriate measure of goodness of a quantile estimator than those based on minimizing the bias of the quantiles or the parameters of the distribution.
    Original languageEnglish
    Pages (from-to)3319-3337
    JournalCommunications in Statistics: Theory and Methods
    Volume50
    Issue number14
    Early online date10 Dec 2019
    DOIs
    Publication statusPublished - 2021
    MoE publication typeA1 Journal article-refereed

    Fingerprint

    Dive into the research topics of 'Probabilistic evaluation of quantile estimators'. Together they form a unique fingerprint.

    Cite this